Alert archive / New Jersey / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 226, NWS Philadelphia/Mount Holly

September 11, 2009Cape May County, Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Sep 11, 2009, 3:55 AM EDT for Cape May County, Cumberland County, New Jersey. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2009, 3:55 AM EDT (07:55 UTC)
Expired
Sep 11, 2009, 5:00 AM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Cape May County, NJ, Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 58 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 4:31 AM EDTTSTM WND DMG5 Nw Avalon, NJTREE BLOCKING NB LANES ON GARDEN STATE PKWY AT EXIT 13.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2009-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2009-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 110755
SVRPHI
NJC009-011-110900-
/O.NEW.KPHI.SV.W.0226.090911T0755Z-090911T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EDT FRI SEP 11 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAPE MAY COUNTY IN SOUTHERN NEW JERSEY...
  THIS INCLUDES THE CITY OF CAPE MAY...
  EXTREME SOUTHEASTERN CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 500 AM EDT

* AT 353 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR WILDWOOD CREST...OR
  NEAR CAPE MAY...AND MOVING NORTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILDWOOD CREST...WILDWOOD...NORTH WILDWOOD AND 9 MILES SOUTHWEST OF
  STONE HARBOR AROUND 405 AM EDT...
  CAPE MAY AND 9 MILES SOUTHWEST OF SCOTCH BONNET AROUND 410 AM
  EDT...
  RIO GRANDE AND 9 MILES SOUTHWEST OF CAPE MAY COURT HOUSE AROUND 420
  AM EDT...
  NORTH CAPE MAY AND GREEN CREEK AROUND 425 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3893 7499 3899 7498 3911 7490 3915 7490
      3917 7494 3927 7482 3918 7465 3912 7470
      3910 7470 3907 7471 3902 7479 3899 7479
      3894 7486 3892 7496
TIME...MOT...LOC 0756Z 125DEG 16KT 3892 7482

$$

PO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 1:11 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 11, 1:11 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 AM EDT FRI SEP 11 2009

.SYNOPSIS...
STRONG HIGH PRESSURE WILL SLIDE EAST AND AWAY FROM NORTHERN NEW
ENGLAND TONIGHT AND INTO FRIDAY MORNING. AT THE SAME TIME, LOW
PRESSURE WILL CONTINUE TO PUSH WEST NORTHWESTWARD AND BE NEAR THE
DELMARVA PENINSULA. THIS LOW MAY TRACK INTO SOUTHEASTERN NEW JERSEY
BY FRIDAY AFTERNOON INTO FRIDAY NIGHT BEFORE THEN MOVING TO THE EAST
NORTHEAST AND AWAY FROM THE COAST OVER THE WEEKEND. FOR EARLY NEXT
WEEK, HIGH PRESSURE FROM THE GREAT LAKES IS FORECAST TO BUILD EAST
INTO OUR REGION.

&&

.NEAR TERM /THROUGH TODAY/...
SEVERAL ISSUES TO DEAL WITH TONIGHT WITH OUR RETROGRADING,
TROPICALLY CONNECTED SURFACE LOW.

THE WIND ADVISORY HAS BEEN DROPPED FOR ALL AREAS. ONSHORE WINDS
WILL CONTINUE THROUGH THE NIGHT, BUT THE PRESSURE GRADIENT IS
FORECAST TO GRADUALLY RELAX. WIND SPEEDS SHOULD AVERAGE 25 TO
30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH.

THE FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY MORNING AS
HEAVY RAIN MOVES ACROSS THE REGION.

WITH THE ONSHORE FLOW AND SWELLS, TIDES AND RIP CURRENTS ARE ALSO
PROBLEMATIC. MORE ON THESE THREATS CAN BE FOUND BELOW.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
THE SURFACE LOW RESPONSIBLE FOR THE RAINS WILL SLOWLY WEAKEN
TOMORROW AFTERNOON AND NIGHT AS IT TRACKS BACK OFF THE COAST. BEST
RAIN CHANCES TOMORROW WILL BE ACROSS THE NORTHERN ZONES AND IN THE
FIRST HALF OF THE DAY. RAIN CHANCES WILL CONTINUE TO DECREASE FROM
SOUTH TO NORTH TOMORROW NIGHT INTO SATURDAY MORNING. STILL CANT
RULE OUT A SHOWER LATE SATURDAY WITH THE MID-LEVEL TROUGH OVERHEAD.

TEMPERATURES WILL REMAIN BELOW NORMAL TOMORROW AND CLIMB TO NEAR
NORMAL ON SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE EXTENDED PORTION OF THE FORECAST IS EXPECTED TO BE MORE
TRANQUIL. AN ON THE DRY SIDE COLD FRONT IS EXPECTED TO MOVE IN
FROM THE NORTH ON TUESDAY OR TUESDAY NIGHT. HIGH PRESSURE IS THEN
EXPECTED TO FINISH OFF THE WEEK.

THE WARMEST DAY OF THE NEXT WEEK APPEARS TO BE MONDAY AHEAD OF THE
FRONT WHERE MID 80S ARE POSSIBLE. MORE NORMAL TEMPERATURES ARE
EXPECTED IN THE POST-FRONTAL ENVIRONMENT.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
AS LOW PRESSURE APPROACHES FROM THE SOUTHEAST, WE WILL CONTINUE TO
SEE A GUSTY NORTHEAST WIND INTO TONIGHT.  SUSTAINED WIND SPEEDS WILL
BE MAINLY IN THE TEENS WITH GUSTS IN THE 20S THROUGH THIS EVENING.
WIND SPEEDS WILL BE A LITTLE BIT LIGHTER AT KRDG AND KABE THAN AT
OUR OTHER SIX TAF SITES.  THE WIND SHOULD SLOWLY DIMINISH AFTER
MIDNIGHT.

MEANWHILE, AN AREA OF LOW PRESSURE WAS SPREADING RAIN INTO THE AREA.
THE RAIN WILL CONTINUE TO WORK ITS WAY INLAND BRINGING WITH IT
DETERIORATING CONDITIONS. THERE WILL BE PERIODS OF HEAVY RAIN
TONIGHT.

WITH A GOOD DEAL OF LOW LEVEL MOISTURE LINGERING ON FRIDAY,
CONDITIONS SHOULD BE SLOW TO IMPROVE.

OUTLOOK...
IMPROVEMENT IS EXPECTED FOR THE PERIOD FROM SATURDAY THROUGH TUESDAY
AS HIGH PRESSURE BEGINS TO BUILD DOWN FROM THE NORTHWEST.

&&

.MARINE...
LOW PRESSURE, LOCATED OFF CAPE HATTERAS THIS EVENING, WILL DRIFT
TO THE NORTHWEST AND IT SHOULD REACH THE COASTAL WATERS OF
DELAWARE AND SOUTHERN NEW JERSEY LATE TONIGHT.

THE PRESSURE GRADIENT AHEAD OF THE LOW REMAINED STRONG EARLY THIS
MORNING. THE 12Z ECMWF HAD A LOWER CENTRAL SURFACE PRESSURE /1011 MB/
AND HIGHER WINDS OFF THE SURFACE /UP TO 60 KT AT H925/ THAT SEEMED
TO BE VERIFYING PER THE OBS FROM BUOYS 44014 AND CHLV2. WE HAVE
EXTENDED THE GALES OUT IN TIME BY FOUR HOURS. GALE FORCE GUSTS ARE
FORECAST FOR OUR SOUTHERN COASTAL WATERS AND ON LOWER DELAWARE BAY
UNTIL AROUND 500 AM. ON OUR NORTHERN COASTAL WATERS, GALE FORCE
GUSTS ARE FORECAST UNTIL ABOUT 800 AM.

THE SURFACE LOW IS EXPECTED TO WEAKEN AS IT MEANDERS OVER OUR
REGION ON FRIDAY AND FRIDAY NIGHT, BUT WE WILL BE MONITORING TO
SEE IF IT MAINTAINS ITS STRENGTH LONGER THAN FORECAST. WE
ULTIMATELY EXPECT WINDS TO DIMINISH AND SEAS TO SUBSIDE GRADUALLY.

THE LOW SHOULD DRIFT OUT TO SEA OVER THE WEEKEND.  HIGH PRESSURE IS
FORECAST TO BUILD DOWN FROM THE NORTHWEST DURING THE EARLY PART OF
THE NEW WEEK.

&&

.HYDROLOGY...
THE 12Z MODELS CONTINUED TO SPREAD THE HEAVIEST RAINS INTO THE
REGION TONIGHT. SIX HOUR GRIDDED FLASH FLOOD GUIDANCE AS WELL AS A
FEW POINTS ON THE HEADWATER GUIDANCE DEPICTED MINOR FLOODING WITH
2.5 TO 3 INCHES OF RAIN.

AS FAR AS QPF AMOUNTS, THE LAST SEVERAL RUNS OF THE GFS HAVE
APPARENT GRID-SCALE AND/OR CONVECTIVE FEEDBACK. WE FAVOR VALUES FROM
HPC AND MARFC WHICH ARE CLOSER TO THE WRF. IN THE END, WE INSERTED 1
TO 3 INCHES WITH HIGHER AMOUNTS IN THE FLASH FLOOD WATCH THAT WAS
ISSUED EARLIER.

FLASH FLOOD/HEADWATER GUIDANCE IS HIGHER SOUTH AND EAST OF THE WATCH
AREA. SO EVEN THOUGH WE THINK THE THE HEAVIEST RAINS WILL FALL IN
THIS AREA, AMOUNTS DIDNT CROSS ANY FLOODING THRESHOLDS.

THE BEST THREAT OF THUNDERSTORMS EXIST ACROSS THE COASTAL PLAIN
WHERE INSTABILITY IN THE WARM SECTOR IS THE GREATEST.

&&

.TIDES/COASTAL FLOODING...
WE EXPERIENCED MINOR TIDAL FLOODING AROUND THE MIDDAY HIGH TIDE
ALONG THE COASTS OF NEW JERSEY AND DELAWARE.  WITH WATER LEVELS
DECREASING, WE HAVE ALLOWED THE COASTAL FLOOD ADVISORY TO EXPIRE.
TIDAL DEPARTURE WERE IN THE +1.4 TO +1.6 FOOT RANGE.

BASED ON THE ASTRONOMICAL TIDE HEIGHTS AND THE FORECAST DEPARTURES
THROUGH FRIDAY, WE ARE NOT EXPECTING TO SEE ANY MORE TIDAL FLOODING
ASSOCIATED WITH THE CURRENT SYSTEM.  HOWEVER, TIDE LEVELS WILL
REMAIN HIGH AND WE WILL CONTINUE TO MONITOR THE SITUATION.

&&

.RIP CURRENTS...
WITH THE ROUGH SURF PRODUCED BY THE COASTAL LOW, WE WILL CONTINUE TO
MENTION A HIGH RISK OF RIP CURRENTS INTO TONIGHT AND WE WILL
HIGHLIGHT THE ENHANCED THREAT AGAIN FOR FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR PAZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR NJZ015.
DE...FLASH FLOOD WATCH UNTIL 11 AM EDT THIS MORNING FOR DEZ001.
MD...NONE.
MARINE...GALE WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR ANZ431-
     452>455.
     GALE WARNING UNTIL 8 AM EDT THIS MORNING FOR ANZ450-451.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ430.

&&

SYNOPSIS...KRUZDLO/RPW
NEAR TERM...KRUZDLO/RPW
SHORT TERM...KRUZDLO
LONG TERM...KRUZDLO
AVIATION...IOVINO/PO
MARINE...IOVINO/PO/DELISI
HYDROLOGY...KRUZDLO/RPW/PO
TIDES/COASTAL FLOODING...IOVINO/PO
RIP CURRENTS...IOVINO/PO
Hazardous weather outlook, Sep 11, 12:59 AM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 AM EDT FRI SEP 11 2009

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016>027-
PAZ054-055-060>062-111000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
1259 AM EDT FRI SEP 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-PAZ067>071-111000-
NEW CASTLE-MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1259 AM EDT FRI SEP 11 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-452>455-111000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1259 AM EDT FRI SEP 11 2009

...GALE WARNING IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-111000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1259 AM EDT FRI SEP 11 2009

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-111000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1259 AM EDT FRI SEP 11 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 2:47 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
247 AM EDT FRI SEP 11 2009

NJZ021-023-024-110745-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
247 AM EDT FRI SEP 11 2009

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY AND EASTERN CUMBERLAND
COUNTIES...

AT 245 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS 15 TO 20 MILES EAST OF CAPE MAY...MOVING NORTHWEST AT
30 MPH. THE THUNDERSTORMS WILL BE NEAR WEST WILDWOOD...AND NORTH
WILDWOOD AROUND 315 AM...AND RIO GRANDE AND GREEN CREEK AROUND 330
AM.

VERY HEAVY RAIN...WIND GUSTS UP TO 50 MILES AN HOUR...AND DANGEROUS
CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THESE STORMS. LOCALLY
HEAVY RAIN IN A SHORT TIME WILL CAUSE PONDING OF WATER ON ROADS AND
IN LOW LYING AREAS.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:20 AM EDTSpecial Marine WarningPHI85 min
Sep 11, 2:48 AM EDTSevere Thunderstorm WarningPHICape May72 min
Sep 11, 3:06 AM EDTFlash Flood WarningPHICape May4 hr
Sep 11, 3:07 AM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more12 hr
Sep 11, 3:25 AM EDTSpecial Marine WarningPHI95 min
Sep 11, 3:44 AM EDTSpecial Marine WarningPHI95 min
Sep 11, 4:55 AM EDTSevere Thunderstorm WarningPHICape May, Cumberland65 min
Sep 11, 5:05 AM EDTSpecial Marine WarningPHI115 min
Sep 11, 5:17 AM EDTSpecial Marine WarningPHI88 min
Sep 11, 5:36 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland69 min
Sep 11, 5:52 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland53 min
Sep 11, 6:12 AM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Cumberland2 hr
Sep 11, 6:39 AM EDTSpecial Marine WarningPHI96 min
Sep 11, 6:49 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland86 min
Sep 11, 6:59 AM EDTFlash Flood WarningPHICape May3 hr
Sep 11, 8:18 AM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Cumberland117 min
Sep 11, 8:31 AM EDTAreal Flood AdvisoryPHIAtlantic, Camden, Cumberland, Gloucester, Salem119 min
Sep 11, 8:46 AM EDTSevere Thunderstorm WarningPHIMonmouth39 min
Sep 11, 8:58 AM EDTCoastal Flood StatementPHIAtlantic, Cape May, Monmouth, Ocean35 hr
Sep 11, 9:02 AM EDTWind AdvisoryPHIMonmouth, Ocean3 hr

Nearby

Severe Thunderstorm Warnings in New Jersey, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.